MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534560
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent with naviflex delivery system was used in the common bile duct to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the introducer broke and was subsequently retrieved using forceps.Due to this issue, the stent could not be deployed.The procedure was completed using another of the same device.There were no patient complications reported as a results of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Imdrf device code f2301 captures the reportable event of an additional device required (forceps) to retrieve the broken device.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Imdrf device code f2301 captures the reportable event of an additional device required (forceps) to retrieve the broken device.Block h11: investigation results: based on the available information, boston scientific confirmed the reported events of catheter guide break and stent failure to deploy.The reported and observed event of guide catheter detached was most likely due to a random failure at the connection between the pull wire and the guide catheter (hypotube) during the procedure, which also contributed to difficulties in stent deployment.Additionally, the push catheter was observed to be bent.Procedural factors, including device handling and physician technique, likely contributed to the observed damage.The manufacturing team indicates that multiple in-process inspections and functional assembly steps are performed, during which the guide catheter is repeatedly advanced and retracted.These controls would typically identify a fractured pull wire joint, as the device would not function properly if such a condition were present during manufacturing.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: the returned advanix biliary stent with naviflex rx delivery system was analyzed.Visual examination confirmed that the push catheter was bent and the guide catheter was detached.Microscopic inspection revealed that the joint between the pull wire and the guide catheter was broken.No other problems with the device were noted.Risk review: a risk review was completed and confirmed that the events of catheter guide break and additional device required were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to component failure.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24918302
Report Number3005099803-2026-01434
Device Sequence Number21447578
Product Code FGE
UDI-Device Identifier08714729787112
UDI-Public(01)08714729787112(17)270507(10)37975451
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534560
Device Catalogue NumberM00534560
Device Lot Number0037975451
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown